Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

How to reduce itching caused by wearing hearing aids?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2448 Questions
Recently I started wearing hearing aids - phonak audio q - my left ear canal itches yesterday i saw my Kaiser dr and had wax removed the itching persists after I during and after remove the hearing aids Is there something I can do or buy to help reduce this itching
Posted Thu, 20 Feb 2014 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 7 hours later
Brief Answer: Get an ear examination. Check the custom mould fit Detailed Answer: Hi, Thank you for your query. 1. The Phonak Audeo Q is a premium range of hearing aids, some with a receiver in ear. 2. The most common reasons for such discomfort is wax accumulation and bacterial or fungal infections. Get your ears examined by an ENT specialist to check for these conditions. 3. If you have a custom ear mould, get the fitting checked by the Audiologist. 4. Do not self medicate. When using a new hearing aid, or for the first time, the ear canal and cartilage may take some time to get used to the pressure of the ear piece and processor. This is a normal process. 5. Other causes for the ear itching, such as referred sensations must be ruled out. I hope that I have answered your query. If you have any further questions, I will be available to answer them, Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor